Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Prescribed Clavam 625. Feeling weak. Had severe chest congestion and fever. What should be done?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2291 Questions
My father ( 80 years) has been prescribed Clavam 625 thrice daily for six days. On the third day he is already feeling very weak! What should be done?
Posted Tue, 9 Jul 2013 in General Health
Answered by Dr. Shruti Rijhwani 55 minutes later

Thank you for your query.

Looking into your problem I think your father is suffering from pneumonitis for which clavam 625 is being prescribed .

There are two views regarding the weakness . First since he is having pneumonitis and fever it leads to lot of malaise, fatigue and weakness in the body . Since he is 80 years old thats why he is more prone to tiredness and fatigue .

Second thing is due to intake of medicines , Clavam can cause mild weakness but that is generally related to loose motion that people generally develop as a side effect . But in my opinion the disease itself and high grade fever is leading to all the problems.

You should see your treating doctor and add a multivitamin tablet after discussion with him. Avoid having high fever by taking medicines like paracetamol as suggested by your doctor .Ensure proper nutrition and calories and get his electrolytes checked specially sodium and potassium as electrolyte abnormalities are the major causes of weakness in old age.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Prescribed Clavam 625. Feeling weak. Had severe chest congestion and fever. What should be done? 46 minutes later
Is 625 mg of Clavam thrice daily too high for a old adult? Is there a chance of over dosage that is what I am concerned about! His body weight is 60 KGS!
Answered by Dr. Shruti Rijhwani 12 hours later

Well this is the standard dose for an infection like pneumonia and since his weight is 60 Kg i feel that the dose is alright . In case he is having some derangement of renal and liver function then it needs to be modified .

Still you can talk to the treating physician if he feels the dose can be given on twice daily basis. But kindly rule out any dyselectrolytemia (imbalance of electrolytes in body) for his weakness by consulting your treating doctor .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor